Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

HELP PLEASE! am i just being paranoid? (pics)

Discussion in 'The Undiagnosed' started by bbanannaz, Sep 29, 2013.

  1. bbanannaz

    bbanannaz Guest

    Hi everybody, this is my first time actually writing on any online forum so forgive me if I don't end up being as specific or clear with my words. I am 21 years old and have always had long,very healthy, thick hair. Approximately 2 years ago, due to irregular periods and acne, my doctor put me on Diane 35 and within the 2 years I've taken it I noticed that my hair wasn't as thick as it used to be. I stopped Diane35 cold turkey back in January of 2013 and didn't really take notice of any re-growth, however I did notice that I didn't shed as much as I used to. After about 8 months of no birth control, my acne started to come back and I only had 1 menstrual cycle within the 8 months of not using any form of BCP, and so my gyne put me on Ortho-Tricyclen Lo in september. Its only been a few weeks that I've been taking it but I feel as though I am shedding way more than I used to, even while i was on Diane35 and it just scares me every time I run my hands through my hair in the shower or when I brush my hair. I'm trying not to be stressed about it but I can't help but be worried when I put my hair in a ponytail and notice how much thinner it is compared to before, and my friends have even noticed that my hair has gotten significantly thinner. I take care of my hair, and only colour treated my virgin hair back in the summer and I don't use any hot tools on it. I'm asking please please please for any advice or comments, judging by the photos if I'm just being paranoid or if I should talk to my dermatologist. Please guys, anything:$:sad:

    Thank you
    photo 1(1).jpg photo 2(1).jpg
     
  2. herhairloss

    herhairloss Guest

    Hey bbanannaz,
    It looks like its thinning so yes, speak to your dermatologist. If they just peak at your scalp and quickly diagnose you with Androgenetic Alopecia, insist you would rather get blood work done and get your hormones checked. You need a proper diagnosis.
    - hormone levels (testosterone, estrogen, DHEA)
    - thyroid hormones
    - iron, ferritin levels (normal ferritin levels range from around 30 - 100, it should be at 70)
    - get your ovaries checked (PCOS)
    good luck!
     
  3. bubbles3009

    bubbles3009 Guest

    agree!

    Hi bbanannaz,

    I agree with 'herhairloss' have the blood tests ;) then you can take it further :) like I did.
     
  4. CKingAnswers

    CKingAnswers Established Member

    Joined:
    Aug 24, 2012
    Messages:
    126
    Likes Received:
    3
    Dislikes Received:
    0
    You might want to jump right to an endocrinologist rather than a dermatologist. Derms are less likely to run blood tests. If you have irregular periods and acne, you likely have a hormone imbalance and an endo can run all your bloodwork.
     
  5. bbanannaz

    bbanannaz Guest

    Thank you guys for the reply/advice, I really appreciate it. I'm seeing my dermatologist next week and hoping to make an appointment ASAP with an endocrinologist, hopefully they can tell me whats wrong and what I can do to reverse it. :( If my endocrinologist orders blood work, would that mean I'd have to quit birth control and my multi-vitamin for 2/3 weeks before I can do any testing?
     
  6. ceremonyj

    ceremonyj Member

    Joined:
    Mar 3, 2013
    Messages:
    41
    Likes Received:
    0
    Dislikes Received:
    0
    It's best to be off birth control for blood tests, however if you are experiencing hair loss doing so may aggravate your problem (unless you happen to be on a high-androgen pill). I wouldn't go off of it.
     
  7. CKingAnswers

    CKingAnswers Established Member

    Joined:
    Aug 24, 2012
    Messages:
    126
    Likes Received:
    3
    Dislikes Received:
    0
    You should go off of the pill. That might be a pain but bloodwork would be almost pointless if you're on the pill because results won't be accurate. The pill could be masking the cause, or could be the cause or both. What pill are you currently taking?
     
  8. Sefie

    Sefie Guest

    It sounds like you have PCOS, I have it too. I'm taking Diane35 to get rid of the cysts, that's what triggered my loss :( You should start thinking on changing your diet... the back of your head looks just like mine... I just saw mine today :(((
     

Share This Page